Alert archive / Arizona / Blowing Dust Advisories in 2016
Blowing Dust Advisory 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this blowing dust advisory at Jul 20, 2016, 4:36 PM MST. It was in force for 34 min.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2016, 4:36 PM MST (23:36 UTC)
- Expired
- Jul 20, 2016, 5:10 PM MST
- In force
- 34 min
- Issued by
- NWS Phoenix, AZ
The text
As transmitted.
258 WWUS75 KPSR 202336 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 436 PM MST WED JUL 20 2016 ...BLOWING DUST POSSIBLE... AZZ021-022-211145- /O.NEW.KPSR.DU.Y.0021.160720T2336Z-160721T0200Z/ /O.CON.KPSR.EH.A.0003.160722T1200Z-160724T0400Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...BUCKEYE... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...WICKENBURG 436 PM MST WED JUL 20 2016 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...THE SOUTHEAST CALIFORNIA... AND SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS. THIS INCLUDES THE IMPERIAL VALLEY OF CALIFORNIA... THE DESERTS NEAR AND ADJACENT TO THE COLORADO RIVER... AND THE LOWER DESERTS NEAR GILA BEND... CASA GRANDE... AND WICKENBURG. * TIMING...THROUGH 7 PM. * WINDS...GUSTS OVER 40 MPH. * VISIBILITY...BELOW 1 MILE. BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ020-023-025>028-CAZ031>033-211145- /O.CON.KPSR.EH.A.0003.160722T1200Z-160724T0400Z/ LOWER COLORADO RIVER VALLEY AZ-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BUCKEYE... CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT... GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY... TEMPE...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA... DATELAND...TACNA...WELLTON...GILA BEND...APACHE JUNCTION... CASA GRANDE...COOLIDGE...FLORENCE...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...THE SALTON SEA 436 PM MST WED JUL 20 2016 /436 PM PDT WED JUL 20 2016/ ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... * AFFECTED AREA...THE SOUTHEAST CALIFORNIA... AND SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS. THIS INCLUDES THE IMPERIAL VALLEY OF CALIFORNIA... THE DESERTS NEAR AND ADJACENT TO THE COLORADO RIVER... AND THE LOWER DESERTS NEAR GILA BEND... CASA GRANDE... AND WICKENBURG. * TEMPERATURE...HIGHS OF 112-116. * IMPACTS...INCREASE IN HEAT-RELATED ILLNESSES AND ASSOCIATED HOSPITAL VISITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS. RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS. SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE... SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT ILLNESS CAN LEAD TO FATAL HEAT STROKE. STAY COOL...STAY HYDRATED...STAY INFORMED. && $$
1 follow-up statement
165 WWUS75 KPSR 210010 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 510 PM MST WED JUL 20 2016 ...BLOWING DUST POSSIBLE... AZZ021-022-211215- /O.UPG.KPSR.DU.Y.0021.000000T0000Z-160721T0200Z/ /O.NEW.KPSR.DS.W.0005.160721T0010Z-160721T0200Z/ /O.CON.KPSR.EH.A.0003.160722T1200Z-160724T0400Z/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...BUCKEYE... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...WICKENBURG 510 PM MST WED JUL 20 2016 ...DUST STORM WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREA...SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS. THIS INCLUDES LA PAZ COUNTY AND NORTHWEST MARICOPA COUNTY. LOCATIONS AFFECTED INCLUDE INTERSTATE 10 WEST OF PHOENIX...QUARTZSITE...WENDEN...AND WICKENBURG. * TIMING...THROUGH 7 PM. * WINDS...GUSTS OVER 40 MPH. * VISIBILITY...BELOW 1 MILE. BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ020-CAZ031-211215- /O.NEW.KPSR.DS.W.0005.160721T0010Z-160721T0200Z/ /O.CON.KPSR.EH.A.0003.160722T1200Z-160724T0400Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 510 PM MST WED JUL 20 2016 /510 PM PDT WED JUL 20 2016/ ...DUST STORM WARNING IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING... ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING. * AFFECTED AREA...THE DESERTS NEAR AND ADJACENT TO THE COLORADO RIVER. LOCATIONS AFFECTED INCLUDE PARKER AND BLYTHE. * TIMING...THROUGH 7 PM. * WINDS...30-40 MPH. * VISIBILITY...LESS THAN ONE QUARTER MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ023-025>028-CAZ032-033-211215- /O.CON.KPSR.EH.A.0003.160722T1200Z-160724T0400Z/ GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...FORTUNA FOOTHILLS... SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON... GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 510 PM MST WED JUL 20 2016 /510 PM PDT WED JUL 20 2016/ ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY EVENING... * AFFECTED AREA...THE SOUTHEAST CALIFORNIA... AND SOUTHWEST AND SOUTH CENTRAL ARIZONA DESERTS. THIS INCLUDES THE IMPERIAL VALLEY OF CALIFORNIA... THE DESERTS NEAR AND ADJACENT TO THE COLORADO RIVER... AND THE LOWER DESERTS NEAR GILA BEND... CASA GRANDE... AND WICKENBURG. * TEMPERATURE...HIGHS OF 112-116. * IMPACTS...INCREASE IN HEAT-RELATED ILLNESSES AND ASSOCIATED HOSPITAL VISITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS. RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS. SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE... SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT ILLNESS CAN LEAD TO FATAL HEAT STROKE. STAY COOL...STAY HYDRATED...STAY INFORMED. && $$
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 20, 2:25 PM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 20, 2:25 PM MST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
225 PM MST WED JUL 20 2016
.SYNOPSIS...
The dry weather across southeast California and southwest Arizona
will begin to spread eastward, with the chances for showers and
thunderstorms gradually dwindling across central Arizona the next
several days. The combination of thinning moisture and a much warmer
atmosphere building into the region, will cause afternoon
temperatures to soar, especially Friday and Saturday. Slight cooling
is expected Sunday through next week, with minimal chances of
thunderstorm activity.
&&
.DISCUSSION...
Upper air data showed monsoon moisture was firmly entrenched over
most of AZ. Monsoon moisture was not excessive, but not minimal
either. For the remainder of the afternoon and evening, most showers
and thunderstorms will be confined to northern and southeast AZ
mostly outside our forecast area. Therefore a slight chance of
afternoon and evening thunderstorms are still expected the remainder
of today and this evening.
Thursday...again, with the absence of any notable upper level
features, thermodynamics will likely control the possibility of late
afternoon and evening convective activity. Another low grade monsoon
pattern will continue in south central AZ, i.e. a slight chance of
late afternoon and evening thunderstorms. Southeast CA and southwest
AZ will remain relatively dry and hot.
Friday and Saturday...latest model forecasts of thinning moisture in
conjunction with increasing atmospheric thickness values, and much
warmer 850 mb temperatures, are helping us bring the magnitude of
warming into focus for Friday and Saturday. Model guidance, and our
experience of dealing with how the surface airmass reacts to a
decrease in humidity, has us concerned about dangerous heat. Our new
Heat Impact Level guidance tools are putting the entire CWA into a
marginal Excessive Heat Event by 1 or 2 degrees. Therefore an
Excessive Heat Watch has been posed for most of our forecast area
except for Joshua Tree National Park CA zone 30.
Sunday through Thursday...afternoon temperatures are forecast to
remain above normal...in the 110-112 degree range, but below
excessive heat criteria. A low grade monsoon is also expected with
a slight chance of showers and thunderstorms over the south central
AZ deserts and mountains, including Phoenix. Southeast CA and
southwest AZ will remain dry.
&&
.AVIATION... South-Central Arizona Including KPHX, KIWA, and KSDL:
Possibility of thunderstorms and any outflow winds are of concern.
Storms have already developed in the higher terrain to the north and
east of Phoenix. Confidence in the exact timing and extent of storms
or outflow winds is not high but current thinking is an outflow from
the north is quite possible given current storm development.
Additional outflows are possible but will depend on other storm
development. Otherwise, winds should be light. Vicinity showers
remains in the TAFs for the afternoon.
Less convective activity is expected Thursday into Friday as monsoon
moisture steadily thins out.
Southeast California/Southwest Arizona including KIPL and KBLH:
Little aviation concerns through with storm activity well off to the
east into central and northern Arizona. Expect mostly clear skies
and southerly winds through the day today.
Aviation Discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Saturday through Wednesday...Temperatures are climbing to well above
normal territory through the weekend as moisture levels thin and
humidity values drop. Chances for thunderstorms/wetting rain dwindle
and become almost limited to the higher terrain of eastern Arizona
by Friday and Saturday. Consequently, afternoon humidity levels will
fall below 15 percent over the weekend before increasing to the 15-
20 percent range beginning Sunday and into next week as thunderstorm
chances slowly increase from east to west. Higher humidity values
can be expected in the higher terrain locations. Outside of
thunderstorms, winds will be typical with some afternoon gustiness.
AVIATION...CB/Deemer FIRE WEATHER...Iniguez/Deemer/CB
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required for this evening.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Excessive Heat Watch from late Thursday night through
Saturday evening for AZZ020>023-025>028.
CA...Excessive Heat Watch from late Thursday night through Saturday
evening for CAZ031>033.
&&
Visit us on Facebook...Twitter...and at weather.gov/phoenix
DISCUSSION...Vasquez
AVIATION...Deemer
FIRE WEATHER...DeemerThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:15 PM MST | Special Weather Statement | PSR | Gila | 45 min |
| Jul 19, 5:49 PM MST | Dust Storm Warning | PSR | 71 min | |
| Jul 19, 5:49 PM MST | Blowing Dust Advisory | PSR | 2 hr | |
| Jul 19, 6:57 PM MST | Special Weather Statement | PSR | 48 min | |
| Jul 19, 7:15 PM MST | Special Weather Statement | PSR | 45 min | |
| Jul 19, 7:22 PM MST | Dust Storm Warning | PSR | 62 min | |
| Jul 19, 11:41 PM MST | Special Weather Statement | PSR | Pinal | 49 min |
| Jul 20, 2:08 AM MST | Excessive Heat Watch | PSR | 32 hr |
Nearby
Blowing Dust Advisories in Arizona, 2016Every blowing dust advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.